Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 24, NWS Norman, OK

October 22, 2000Caddo County, Oklahoma

NWS Norman, OK issued this flash flood warning at Oct 22, 2000, 10:15 PM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 22, 2000, 10:15 PM CDT (03:15 UTC)
Expired
Oct 23, 2000, 1:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo County, OK

The radar

The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 230317
FFWOUN
OKC015-230615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN OCT 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AND EASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 115 AM CDT

* AT 1015 PM CDT...DOPPLER RADAR INDICATED THAT RAINFALL OF 3 TO 4
  INCHES HAS FALLEN ALONG A LINE FROM GRACEMONT TO ANADARKO TO
  BOONE.  THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ARE
  CONTINUING TO MOVE SLOWLY NORTHEAST THROUGH CADDO COUNTY AS OF
  1015 PM.  FLOODING IS BEING REPORTED IN ANADARKO.  WATER IS TO THE
  TOP OF CAR TIRES AT SECOND AND CENTRAL IN ANADARKO.

* LOCATIONS IN THE WARNING INCLUDE ANADARKO...APACHE...BOONE...
  GRACEMONT AND STECKER

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAU7GHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3527 9833 3487 9860 3487 9831 3511 9809
          3533 9808

...SPEG.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 22, 8:30 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN OCT 22 2000

SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK
INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE
OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF
AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST
OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK.

24

.OUN...
OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051.
TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.

In the hours before

Local storm report, Oct 22, 6:19 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    LAWTON                    OK   60 MPH WIND GUST
10/22/00   COMANCHE                       COUNTY SHERIFF

0536 PM    5 S CALUMET               OK   TORNADO
10/22/00   CANADIAN                       NWS EMPLOYEE

0545 PM    2 W CYRIL                 OK   .75 INCH HAIL
10/22/00   CADDO                          AMATEUR RADIO

0552 PM    4 S ANADARKO              OK   60 MPH WIND GUST
10/22/00   CADDO                          yAMATEUR RADIO

FM
Local storm report, Oct 22, 10:07 PM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT SUN OCT 22 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    5 E BINGER                OK   TORNADO
10/22/00   CADDO                          OHP REPORT

0555 PM    1 W RUSH SPRINGS          OK   .88 INCH HAIL
10/22/00   GRADY                          GRADY CO EOC

0705 PM    VALLEY BROOK              OK   TORNADO
10/22/00   OKLAHOMA                       VALLEY BROOK PD

0630 PM    3 W STONEWALL             OK   TORNADO
10/22/00   PONTOTOC                       AMATEUR RADIO REPORT

0905 PM    CHANDLER                  OK   60 MPH WIND GUST
10/22/00   LINCOLN                        LINCOLN CO EOC

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:03 PM CDTTornado WarningOUNOklahoma27 min
Oct 22, 7:06 PM CDTTornado WarningOUNGrady39 min
Oct 22, 7:18 PM CDTSevere Thunderstorm WarningOUNHughes57 min
Oct 22, 7:26 PM CDTTornado WarningOUNOklahoma34 min
Oct 22, 7:41 PM CDTTornado WarningOUNHughes, Seminole49 min
Oct 22, 8:00 PM CDTSevere Thunderstorm WarningOUNOklahoma45 min
Oct 22, 8:24 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan51 min
Oct 22, 8:45 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Oct 22, 9:14 PM CDTSevere Thunderstorm WarningOUNLincoln46 min
Oct 22, 9:20 PM CDTFlash Flood WarningOUNTillman3 hr
Oct 22, 11:45 PM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma3 hr
Oct 23, 1:05 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 23, 1:32 AM CDTFlash Flood WarningOUNLincoln3 hr
Oct 23, 2:44 AM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma2 hr
Oct 23, 3:57 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 23, 5:40 AM CDTSevere Thunderstorm WarningOUNCanadian50 min

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.